doi: 10.3934/cpaa.2021109
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Classification of non-topological solutions of an elliptic equation arising from self-dual gauged Sigma model

1. 

Department of Mathematics, Jiangxi Normal University, Nanchang, Jiangxi 330022, China

2. 

California State University, Los Angeles, 5151, USA

* Corresponding author

Received  December 2020 Revised  May 2021 Early access June 2021

Fund Project: This work is supported by NNSF of China, No: 12071189 and 12001252, by the Jiangxi Provincial Natural Science Foundation, 20202BAB201005 and No: 20202ACBL201001, by the Science and Technology Research Project of Jiangxi Provincial Department of Education, No: 200307 and 200325

Our purpose in this paper is to classify the non-topological solutions of equations
$ -\Delta u +\frac{4e^u}{1+e^u} = 4\pi\sum\limits_{i = 1}^k n_i\delta_{p_i}-4\pi\sum^l\limits_{j = 1}m_j\delta_{q_j} \quad{\rm in}\;\; \mathbb{R}^2,\;\;\;\;\;\;(E) $
where
$ \{\delta_{p_i}\}_{i = 1}^k $
(resp.
$ \{\delta_{q_j}\}_{j = 1}^l $
) are Dirac masses concentrated at the points
$ \{p_i\}_{i = 1}^k $
, (resp.
$ \{q_j\}_{j = 1}^l $
),
$ n_i $
and
$ m_j $
are positive integers. Denote
$ N = \sum^k_{i = 1}n_i $
and
$ M = \sum^l_{j = 1}m_j $
satisfying that
$ N-M>1 $
.
Problem
$ (E) $
arises from gauged sigma models and we first construct an extremal non-topological solution
$ u $
of
$ (E) $
with asymptotic behavior
$ u(x) = -2\ln |x|-2\ln\ln|x|+O(1)\quad{\rm as}\quad |x|\to+\infty $
and with total magnetic flux
$ 4\pi (N-M-1) $
. And then we do the classification for non-topological solutions of
$ (E) $
with finite magnetic flux. This solves a challenging long standing problem. We believe that our approach is novel and applies to other types of equations.
Citation: Huyuan Chen, Hichem Hajaiej. Classification of non-topological solutions of an elliptic equation arising from self-dual gauged Sigma model. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021109
References:
[1]

R. Beeker, Electromagnetic Fields and Interactions, Dover, New York, 1982. Google Scholar

[2]

A. Belavin and A. Polyakov, Metastable states of two-dimensional isotropic ferromagnets, JETP Lett., 22 (1975), 245-247. Google Scholar

[3]

H. Brezis and F. Merle, Uniform estimates and blow-up behavior for solutions of $\Delta u = V(x)e^u$ in two dimensions, Commun. Partial Differ. Equ., 16 (1991), 1223-1253. doi: 10.1080/03605309108820797.  Google Scholar

[4]

M. Cantor, Elliptic operators and the decomposition of tensor fields, Bull. Amr. Math. Soc., 5 (1981), 235-262. doi: 10.1090/S0273-0979-1981-14934-X.  Google Scholar

[5]

M. Chae, Existence of multi-string solutions of the gauged harmonic map model, Lett. Math. Phys., 59 (2002), 173-188. doi: 10.1023/A: 1014912714390.  Google Scholar

[6]

H. Chan, C. Fu and C. Lin, Non-topological multi-vortex solutions to the self-dual Chern-Simons-Higgs equation, Comm. Math. Phys., 231 (2002), 189-221. doi: 10.1007/s00220-002-0691-6.  Google Scholar

[7]

H. Chen, H. Hajaiej, L. Veron, Qualitative properties of solutions to semilinear elliptic equations from the gravitational Maxwell Gauged O(3) Sigma model, arXiv: 2002.02685. doi: 10.1016/j. na. 2021.112257.  Google Scholar

[8]

H. Chen and F. Zhou, Asymptotic behaviors of governing equation of Gauged Sigma model for Heisenberg ferromagnet, Nonlinear Anal., 196 (2020), 111788. doi: 10.1016/j. na. 2020.111788.  Google Scholar

[9]

K. Cheng and C. Lin, On the Conformal Gaussian Curvature Equation in $ \mathbb{R}^2$, J. Differ. Equ., 146 (1998), 226-250. doi: 10.1006/jdeq. 1998.3424.  Google Scholar

[10]

K. Cheng and C. Lin, Conformal metrics with prescribed nonpositive Gaussian on $ \mathbb{R}^2$, Calc. Var. Partial Differ. Equ., 11 (2000), 203-231. doi: 10.1007/s005260000037.  Google Scholar

[11]

K. Cheng and W. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$, Duke Math. J., 62 (1991), 721-737. doi: 10.1215/S0012-7094-91-06231-9.  Google Scholar

[12]

K. Cheng and W. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$ II, Math. Ann, 290 (1991), 671-680. doi: 10.1007/BF01459266.  Google Scholar

[13]

J. Chern and Z. Yang, Evaluating solutions on an elliptic problem in a gravitational gauge field theory, J. Funct. Anal., 265 (2013), 1240-1263. doi: 10.1016/j. jfa. 2013.05.041.  Google Scholar

[14]

N. Choi and J. Han, Classification of solutions of elliptic equations arising from a gravitational $O(3)$ gauge field model, J. Differ. Equ., 264 (2018), 4944-4988. doi: 10.1016/j. jde. 2017.12.030.  Google Scholar

[15]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin/New York, 1977.  Google Scholar

[16]

J. Han and H. Huh, Existence of topological solutions in the Maxwell gauged $O(3)$ sigma models, J. Math. Anal. Appl., 386 (2012), 61-74. doi: 10.1016/j. jmaa. 2011.07.046.  Google Scholar

[17]

W. Hayman, Slowly growing integral and subharmonic functions, Comment. Math. Helv., 34 (1960), 75-84. doi: 10.1007/BF02565929.  Google Scholar

[18]

A. Jaffe and C. Taubes, Vortices and Monoples, Birkhäuser, Boston, 1980.  Google Scholar

[19]

J. Jost and G. Wang, Analytic aspects of the Toda system: I. A Moser-Trudinger inequality, Commun. Pure Appl. Math., 54 (2001), 1289-1319. doi: 10.1002/cpa. 10004.  Google Scholar

[20]

J. B. Keller, On solutions of $\Delta u = f(u)$, Commun. Pure Appl. Math., 10 (1957), 503-510. doi: 10.1002/cpa. 3160100402.  Google Scholar

[21]

F. Lin and Y. Yang, Gauged harmonic maps, Born-Infeld electromagnetism, and magnetic vortices, Commun. Pure Appl. Math., 56 (2003), 1631-1665. doi: 10.1002/cpa. 10106.  Google Scholar

[22]

C. Lin, J. Wei and D. Ye, Classification and nondegeneracy of $SU(n+1)$ Toda system with singular sources, Invent. Math., 190 (2012), 169-207. doi: 10.1007/s00222-012-0378-3.  Google Scholar

[23]

R. McOwen, The behavior of the Laplacian on weighted Sobolev spaces, Commun. Pure Appl. Math., 32 (1979), 783-795. doi: 10.1002/cpa. 3160320604.  Google Scholar

[24]

R. Osserman, On the inequality $\Delta u = f(u)$, Pac. J. Math., 7 (1957), 1641-1647.  Google Scholar

[25]

A. Poliakovsky and G. Tarantello, On non-topological solutions for planar Liouville Systems of Toda-type, Commun. Math. Phys., 347 (2016), 223-270. doi: 10.1007/s00220-016-2662-3.  Google Scholar

[26]

R. Rajaraman, Solitons and Instantons, Amsterdam: North Holland, 1982.  Google Scholar

[27]

B. Schroers, Bogomol'nyi solitons in a gauged $O(3)$ sigma model, Phys. Lett. B., 356 (1995), 291-296. doi: 10.1016/0370-2693(95)00833-7.  Google Scholar

[28]

K. Song, Improved existence results of solutions to the gravitational Maxwell gauged $O(3)$ sigma model, Proc. Amer. Math. Soc., 144 (2016), 3499-3505. doi: 10.1090/proc/12967.  Google Scholar

[29]

Y. Wang and H. Chen, On anisotropic singularities for semi-linear elliptic equations in $ \mathbb{R}^2$, J. Math. Anal. Appl., 451 (2017), 931-953. doi: 10.1016/j. jmaa. 2017.02.045.  Google Scholar

[30]

Y. Yang, Solitons in Field Theory and Nonlinear Analysis, Springer Science & Business Media, 2013. doi: 10.1007/978-1-4757-6548-9.  Google Scholar

[31]

Y. Yang, A necessary and sufficient conditions for the existence of multisolitons in a self-dual gauged sigma model, Commun. Math. Phys., 181 (1996), 485-506.  Google Scholar

[32]

Y. Yang, The Existence of Solitons in Gauged Sigma Models with Broken Symmetry: Some Remarks, Lett. Math. Phys., 40 (1997), 177-189. doi: 10.1023/A: 1007363726173.  Google Scholar

[33]

L. Véron, Elliptic Equations Involving Measures, Stationary Partial Differential Equations, North-Holland, Amsterdam, 2004. doi: 10.1016/S1874-5733(04)80010-X.  Google Scholar

show all references

References:
[1]

R. Beeker, Electromagnetic Fields and Interactions, Dover, New York, 1982. Google Scholar

[2]

A. Belavin and A. Polyakov, Metastable states of two-dimensional isotropic ferromagnets, JETP Lett., 22 (1975), 245-247. Google Scholar

[3]

H. Brezis and F. Merle, Uniform estimates and blow-up behavior for solutions of $\Delta u = V(x)e^u$ in two dimensions, Commun. Partial Differ. Equ., 16 (1991), 1223-1253. doi: 10.1080/03605309108820797.  Google Scholar

[4]

M. Cantor, Elliptic operators and the decomposition of tensor fields, Bull. Amr. Math. Soc., 5 (1981), 235-262. doi: 10.1090/S0273-0979-1981-14934-X.  Google Scholar

[5]

M. Chae, Existence of multi-string solutions of the gauged harmonic map model, Lett. Math. Phys., 59 (2002), 173-188. doi: 10.1023/A: 1014912714390.  Google Scholar

[6]

H. Chan, C. Fu and C. Lin, Non-topological multi-vortex solutions to the self-dual Chern-Simons-Higgs equation, Comm. Math. Phys., 231 (2002), 189-221. doi: 10.1007/s00220-002-0691-6.  Google Scholar

[7]

H. Chen, H. Hajaiej, L. Veron, Qualitative properties of solutions to semilinear elliptic equations from the gravitational Maxwell Gauged O(3) Sigma model, arXiv: 2002.02685. doi: 10.1016/j. na. 2021.112257.  Google Scholar

[8]

H. Chen and F. Zhou, Asymptotic behaviors of governing equation of Gauged Sigma model for Heisenberg ferromagnet, Nonlinear Anal., 196 (2020), 111788. doi: 10.1016/j. na. 2020.111788.  Google Scholar

[9]

K. Cheng and C. Lin, On the Conformal Gaussian Curvature Equation in $ \mathbb{R}^2$, J. Differ. Equ., 146 (1998), 226-250. doi: 10.1006/jdeq. 1998.3424.  Google Scholar

[10]

K. Cheng and C. Lin, Conformal metrics with prescribed nonpositive Gaussian on $ \mathbb{R}^2$, Calc. Var. Partial Differ. Equ., 11 (2000), 203-231. doi: 10.1007/s005260000037.  Google Scholar

[11]

K. Cheng and W. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$, Duke Math. J., 62 (1991), 721-737. doi: 10.1215/S0012-7094-91-06231-9.  Google Scholar

[12]

K. Cheng and W. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$ II, Math. Ann, 290 (1991), 671-680. doi: 10.1007/BF01459266.  Google Scholar

[13]

J. Chern and Z. Yang, Evaluating solutions on an elliptic problem in a gravitational gauge field theory, J. Funct. Anal., 265 (2013), 1240-1263. doi: 10.1016/j. jfa. 2013.05.041.  Google Scholar

[14]

N. Choi and J. Han, Classification of solutions of elliptic equations arising from a gravitational $O(3)$ gauge field model, J. Differ. Equ., 264 (2018), 4944-4988. doi: 10.1016/j. jde. 2017.12.030.  Google Scholar

[15]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin/New York, 1977.  Google Scholar

[16]

J. Han and H. Huh, Existence of topological solutions in the Maxwell gauged $O(3)$ sigma models, J. Math. Anal. Appl., 386 (2012), 61-74. doi: 10.1016/j. jmaa. 2011.07.046.  Google Scholar

[17]

W. Hayman, Slowly growing integral and subharmonic functions, Comment. Math. Helv., 34 (1960), 75-84. doi: 10.1007/BF02565929.  Google Scholar

[18]

A. Jaffe and C. Taubes, Vortices and Monoples, Birkhäuser, Boston, 1980.  Google Scholar

[19]

J. Jost and G. Wang, Analytic aspects of the Toda system: I. A Moser-Trudinger inequality, Commun. Pure Appl. Math., 54 (2001), 1289-1319. doi: 10.1002/cpa. 10004.  Google Scholar

[20]

J. B. Keller, On solutions of $\Delta u = f(u)$, Commun. Pure Appl. Math., 10 (1957), 503-510. doi: 10.1002/cpa. 3160100402.  Google Scholar

[21]

F. Lin and Y. Yang, Gauged harmonic maps, Born-Infeld electromagnetism, and magnetic vortices, Commun. Pure Appl. Math., 56 (2003), 1631-1665. doi: 10.1002/cpa. 10106.  Google Scholar

[22]

C. Lin, J. Wei and D. Ye, Classification and nondegeneracy of $SU(n+1)$ Toda system with singular sources, Invent. Math., 190 (2012), 169-207. doi: 10.1007/s00222-012-0378-3.  Google Scholar

[23]

R. McOwen, The behavior of the Laplacian on weighted Sobolev spaces, Commun. Pure Appl. Math., 32 (1979), 783-795. doi: 10.1002/cpa. 3160320604.  Google Scholar

[24]

R. Osserman, On the inequality $\Delta u = f(u)$, Pac. J. Math., 7 (1957), 1641-1647.  Google Scholar

[25]

A. Poliakovsky and G. Tarantello, On non-topological solutions for planar Liouville Systems of Toda-type, Commun. Math. Phys., 347 (2016), 223-270. doi: 10.1007/s00220-016-2662-3.  Google Scholar

[26]

R. Rajaraman, Solitons and Instantons, Amsterdam: North Holland, 1982.  Google Scholar

[27]

B. Schroers, Bogomol'nyi solitons in a gauged $O(3)$ sigma model, Phys. Lett. B., 356 (1995), 291-296. doi: 10.1016/0370-2693(95)00833-7.  Google Scholar

[28]

K. Song, Improved existence results of solutions to the gravitational Maxwell gauged $O(3)$ sigma model, Proc. Amer. Math. Soc., 144 (2016), 3499-3505. doi: 10.1090/proc/12967.  Google Scholar

[29]

Y. Wang and H. Chen, On anisotropic singularities for semi-linear elliptic equations in $ \mathbb{R}^2$, J. Math. Anal. Appl., 451 (2017), 931-953. doi: 10.1016/j. jmaa. 2017.02.045.  Google Scholar

[30]

Y. Yang, Solitons in Field Theory and Nonlinear Analysis, Springer Science & Business Media, 2013. doi: 10.1007/978-1-4757-6548-9.  Google Scholar

[31]

Y. Yang, A necessary and sufficient conditions for the existence of multisolitons in a self-dual gauged sigma model, Commun. Math. Phys., 181 (1996), 485-506.  Google Scholar

[32]

Y. Yang, The Existence of Solitons in Gauged Sigma Models with Broken Symmetry: Some Remarks, Lett. Math. Phys., 40 (1997), 177-189. doi: 10.1023/A: 1007363726173.  Google Scholar

[33]

L. Véron, Elliptic Equations Involving Measures, Stationary Partial Differential Equations, North-Holland, Amsterdam, 2004. doi: 10.1016/S1874-5733(04)80010-X.  Google Scholar

[1]

Youngae Lee. Non-topological solutions in a generalized Chern-Simons model on torus. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1315-1330. doi: 10.3934/cpaa.2017064

[2]

Juan Dávila, Louis Dupaigne, Marcelo Montenegro. The extremal solution of a boundary reaction problem. Communications on Pure & Applied Analysis, 2008, 7 (4) : 795-817. doi: 10.3934/cpaa.2008.7.795

[3]

Kwangseok Choe, Jongmin Han, Chang-Shou Lin. Bubbling solutions for the Chern-Simons gauged $O(3)$ sigma model in $\mathbb{R}^2$. Discrete & Continuous Dynamical Systems, 2014, 34 (7) : 2703-2728. doi: 10.3934/dcds.2014.34.2703

[4]

Guillaume Warnault. Regularity of the extremal solution for a biharmonic problem with general nonlinearity. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1709-1723. doi: 10.3934/cpaa.2009.8.1709

[5]

Yuan Li. Extremal solution and Liouville theorem for anisotropic elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021144

[6]

Jann-Long Chern, Sze-Guang Yang, Zhi-You Chen, Chih-Her Chen. On the family of non-topological solutions for the elliptic system arising from a product Abelian gauge field theory. Discrete & Continuous Dynamical Systems, 2020, 40 (6) : 3291-3304. doi: 10.3934/dcds.2020127

[7]

Kwangseok Choe, Hyungjin Huh. Chern-Simons gauged sigma model into $ \mathbb{H}^2 $ and its self-dual equations. Discrete & Continuous Dynamical Systems, 2019, 39 (8) : 4613-4646. doi: 10.3934/dcds.2019189

[8]

Canghua Jiang, Kok Lay Teo, Ryan Loxton, Guang-Ren Duan. A neighboring extremal solution for an optimal switched impulsive control problem. Journal of Industrial & Management Optimization, 2012, 8 (3) : 591-609. doi: 10.3934/jimo.2012.8.591

[9]

Baishun Lai, Qing Luo. Regularity of the extremal solution for a fourth-order elliptic problem with singular nonlinearity. Discrete & Continuous Dynamical Systems, 2011, 30 (1) : 227-241. doi: 10.3934/dcds.2011.30.227

[10]

Jagmohan Tyagi, Ram Baran Verma. Positive solution to extremal Pucci's equations with singular and gradient nonlinearity. Discrete & Continuous Dynamical Systems, 2019, 39 (5) : 2637-2659. doi: 10.3934/dcds.2019110

[11]

Ruizhao Zi. Global solution in critical spaces to the compressible Oldroyd-B model with non-small coupling parameter. Discrete & Continuous Dynamical Systems, 2017, 37 (12) : 6437-6470. doi: 10.3934/dcds.2017279

[12]

Ahmad El Hajj, Aya Oussaily. Continuous solution for a non-linear eikonal system. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021131

[13]

Yu-Hsien Chang, Guo-Chin Jau. The behavior of the solution for a mathematical model for analysis of the cell cycle. Communications on Pure & Applied Analysis, 2006, 5 (4) : 779-792. doi: 10.3934/cpaa.2006.5.779

[14]

Boling Guo, Guangwu Wang. Existence of the solution for the viscous bipolar quantum hydrodynamic model. Discrete & Continuous Dynamical Systems, 2017, 37 (6) : 3183-3210. doi: 10.3934/dcds.2017136

[15]

Miroslava Růžičková, Irada Dzhalladova, Jitka Laitochová, Josef Diblík. Solution to a stochastic pursuit model using moment equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 473-485. doi: 10.3934/dcdsb.2018032

[16]

M. Ramasubramaniam, M. Mathirajan. A solution framework for scheduling a BPM with non-identical job dimensions. Journal of Industrial & Management Optimization, 2007, 3 (3) : 445-456. doi: 10.3934/jimo.2007.3.445

[17]

Adnan H. Sabuwala, Doreen De Leon. Particular solution to the Euler-Cauchy equation with polynomial non-homegeneities. Conference Publications, 2011, 2011 (Special) : 1271-1278. doi: 10.3934/proc.2011.2011.1271

[18]

Jaeyoung Byeon, Sungwon Cho, Junsang Park. On the location of a peak point of a least energy solution for Hénon equation. Discrete & Continuous Dynamical Systems, 2011, 30 (4) : 1055-1081. doi: 10.3934/dcds.2011.30.1055

[19]

Adriana Navarro-Ramos, William Olvera-Lopez. A solution for discrete cost sharing problems with non rival consumption. Journal of Dynamics & Games, 2018, 5 (1) : 31-39. doi: 10.3934/jdg.2018004

[20]

Yoichi Enatsu, Emiko Ishiwata, Takeo Ushijima. Traveling wave solution for a diffusive simple epidemic model with a free boundary. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 835-850. doi: 10.3934/dcdss.2020387

2020 Impact Factor: 1.916

Article outline

[Back to Top]